Missouri, 2007Damaging Winds in Missouri, June 22, 2007
June 22, 2007 · NWS SGF · 2 events in 2 counties and zones
Isolated severe downbursts occurred in Barry and Maries counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe downbursts occurred in Barry and Maries counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 21, 4:44 PM CST, 20 hours 16 minutes earlier.
Area forecast discussion, Jun 21, 4:44 PM CST, 20 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT THU JUN 21 2007
...UPDATE TO AVIATION...
.AVIATION...
FOR THE 00Z TAFS...CU FIELD DIMINISHING WITH LOWERING SUN ANGLE
EARLY THIS EVENING AND SHOULD HAVE A CLEAR SKY THROUGH MUCH OF THE
PERIOD. WOULD EXPECT VFR CONDITIONS THROUGH THE 00Z FORECAST CYCLE
AT BOTH SGF/JLN.
LINDENBERG
&&
.PREV DISCUSSION... /ISSUED 245 PM CDT THU JUN 21 2007/
DISCUSSION...
SHORT TERM (TONIGHT - SATURDAY)...
HIGH PRESSURE CENTERED OVER NORTHERN ARKANSAS HAD A ROLE IN
SUPPRESSING CONVECTION OVER EXTREME SOUTHEAST KANSAS AND THE
MISSOURI OZARKS THIS AFTERNOON. THIS FEATURE ALSO ALLOWED SOME
DRIER TO WRAP INTO THE REGION ORIGINATING FROM THE OHIO RIVER
VALLEY. AN AIRMASS HIGHER IN MOISTURE CONTENT LINGERED TO THE SOUTH
ACROSS OKLAHOMA AND WESTERN ARKANSAS. THIS AIR WILL GRADUALLY
SPREAD NORTHWARD OVER TIME. WITH SHORTWAVE ENERGY CONFINED WELL TO
THE NORTH OF THE REGION TONIGHT...I DECIDED TO LOWER POPS TO AROUND
ZERO FOR MOST LOCATIONS...KEPT A 5% CHANCE GOING FOR AREAS OF
CENTRAL MISSOURI.
HAVE TO ALSO KEEP A WATCH OUT FOR A RESIDUAL WEAKNESS OR SHEAR AXIS
NOW CUTOFF WITHIN THE SUMMERTIME RIDGE. ALL MODELS SUGGEST THAT
THUNDERSTORM ACTIVITY ALONG THIS FEATURE SHOULD REMAIN SOUTH AND
WEST OF THE FORECAST AREA.
HEADING INTO TOMORROW...A CONVECTIVE COMPLEX THAT DEVELOPS SOMEWHERE
OVER IOWA TONIGHT MAY THROW OUTFLOW INTO MISSOURI. WITH A GRADUAL
MOISTENING OF THE AIRMASS ALONG WITH HOT TEMPS...I COULD NOT RULE
OUT THE POSSIBILITY OF ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS. THIS WILL BE MORE OF A SHORT TERM FORECAST PROBLEM
ONCE WE SEE HOW TONIGHTS THUNDERSTORM COMPLEX BEHAVES.
FOR FRIDAY NIGHT HEADING INTO SATURDAY...MODELS HAVE BEEN PERSISTENT
WITH SHOWING A VIGOROUS SHORTWAVE TO SET OFF CONVECTION OVER IOWA
ONCE AGAIN. THIS WAVE CARVES WELL INTO THE SUMMERTIME RIDGE AND
WILL LIKELY CREATE IMPACTS FOR CENTRAL AND SOUTHWEST MISSOURI. AS A
MATTER OF FACT I INCREASED PRECIP CHANCES UP TO 50 ACROSS CENTRAL
MISSOURI FOR SATURDAY NIGHT.
LONG TERM (SUNDAY - WEDNESDAY)...
RESIDUAL WEAKNESS WITHIN THE RIDGE AND ITS IMPACTS ON SENSIBLE
CONDITIONS WAS THE MAIN FOCUS THROUGH THE EXTENDED PERIODS. THE
SUMMERTIME RIDGE BUILDS WELL INTO THE NATIONS MID SECTION...A
PATTERN TYPICAL FOR LATE JULY AND AUGUST. ULTIMATELY ITS
POSITIONING AND AXIS DIRECTLY OVER THE EASTERN PLAINS WOULD SUGGEST
HOT AND DRY WEATHER. HOWEVER THE GFS AND ECMWF BOTH SHOW A WEAKNESS
WITHIN THE RIDGE THAT WAS GENERATED BY A PREVIOUS OKLAHOMA/KANSAS
MCC...AND CUTOFF FROM THE MAIN BELT OF WESTERLIES. HOW THIS
WEAKNESS EVOLVES AND MOVES THROUGH THE LONG TERM PERIODS REMAINS
UNCERTAIN.
THE GFS SHOWS A WEAK FRONT THAT PUSHES INTO CENTRAL/SOUTHERN
MISSOURI BY SUNDAYS DAY PERIOD. THIS WOULD ALLOW FOR SOME MOISTURE
POOLING WHICH WILL BUMP PWATS UP INTO THE 1.60 INCH RANGE. IF CLOUD
BREAKS OCCUR AND AFTERNOON HEATING IS ALLOWED...THEN SCATTERED
AFTERNOON THUNDERSTORMS SHOULD BE COMMON ACROSS MOST OF THE AREA.
BY EARLY NEXT WORK WEEK...THE GFS POSITIONS THE WEAKNESS OVER KANSAS
AND OKLAHOMA...INDUCING DEEP GULF TRAJECTORIES DIRECTLY INTO EASTERN
KANSAS AND MISSOURI. THIS WOULD REALLY PROMOTE A TROPICAL LIKE
AIRMASS AND AGAIN...SCATTERED AFTERNOON CONVECTION IS A GOOD BET ON
A DAILY BASIS.
TEMPERATURES SHOULD SOAR UNDER THIS TYPE OF REGIME...HOWEVER...ANY
AREAS THAT EXPERIENCE THUNDERSTORM CLUSTERS AND CLOUD COVER WILL
LOCALLY BE LIMITED TO MID AND UPPER 80S FOR AFTERNOON HIGHS. MOST
LOCATIONS WILL SOAR INTO THE 90S...EVEN THE MORE FORESTED EASTERN
OZARKS COULD EXPERIENCE LOW TO MID 90S DUE TO THE DRIER THAN NORMAL
SOIL CONDITIONS.
ULTIMATELY TO SUM UP THE PERIODS SUNDAY THROUGH
WEDNESDAY...INTERESTS ACROSS EXTREME SOUTHEAST KANSAS AND THE
MISSOURI OZARKS CAN EXPECTED AFTERNOON TEMPERATURES RANGING FROM THE
MID 80S TO LOWER 90S...WITH SCATTERED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS ON A DAILY BASIS.
CRAMER
SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
WFO SGF
Hazardous weather outlook, Jun 22, 12:00 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI JUN 22 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT FRI JUN 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WIDELY SCATTERED THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ON AN AFTERNOON BASIS THROUGH THURSDAY. A MOIST AIRMASS COUPLED
WITH SUFFICIENT INSTABILITY WILL SUPPORT THUNDERSTORM
DEVELOPMENT. BRIEF HEAVY RAINFALL ALONG WITH GUSTY WINDS AND
CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CLAYCOMB
In the hours before
Special weather statement, Jun 22, 12:54 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
154 PM CDT FRI JUN 22 2007
MOZ068-079-221930-
POLK MO-HICKORY MO-
154 PM CDT FRI JUN 22 2007
...SIGNIFICANT WEATHER ALERT FOR HICKORY AND POLK COUNTIES UNTIL 230
PM CDT...
AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUMANSVILLE...OR 15 MILES NORTHWEST OF
BOLIVAR...MOVING NORTHEAST AT 15 MPH.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
DSA
Special weather statement, Jun 22, 12:57 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CDT FRI JUN 22 2007
MOZ080-221945-
DALLAS MO-
157 PM CDT FRI JUN 22 2007
...SIGNIFICANT WEATHER ALERT FOR DALLAS COUNTY UNTIL 245 PM CDT...
AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF BUFFALO...MOVING NORTHEAST
AT 10 MPH.
THIS STORM WILL BE NEAR...
BUFFALO BY 205 PM CDT.
THE TOWNS OF PUMPKIN CENTER...WINDYVILLE AND PLAD ARE IN THE PATH OF
THIS STORM.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
DSA
Thunderstorm Wind, Barry
- When
- June 22, 1:00 PM CST
- Where
- Barry County, 1.49 mi SSW of Wightman
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 36.860, -93.930
Severe downburst winds blew a roof off of a steel barn. The roof was blown around 100 yards into a field.
Thunderstorm Wind, Maries
- When
- June 22, 4:00 PM CST
- Where
- Maries County, 0.69 mi N of Vienna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- COOP Observer
- Coordinates
- 38.190, -91.950
Severe downbursts blew over a large tree into a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 22, 2007$5.1 million · EF2 · 52 events
- Flash Flooding in Texas, June 22, 2007$7.8 million · 2 events
- Hail in Nebraska, June 22, 2007$725,000 · 1.75 in hail · 12 events
- Hail and Damaging Wind in Kansas, June 22 to 23, 2007$690,000 · 1 in hail · 4 events
- Tornado and Hail in North Dakota, June 22, 2007$103,000 · EF1 · 15 events
- Lightning Strike in Iowa, June 22, 2007$350,000 · 1 event
- Hail in Texas, June 22, 2007$100,000 · 0.75 in hail · 1 event
- Damaging Winds and Lightning Strike in Indiana, June 22, 2007$42,000 · 50 kt wind · 9 events
- Lightning Strike in Indiana, June 22, 20074 injured · 1 event
- Flood in Iowa, June 22 to 27, 2007$25,000 · 1 event
- Lightning Strike in Illinois, June 22, 2007$20,000 · 1 event
- Hail and Damaging Wind in Maine, June 22, 2007$15,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44587, 44588.